Biopsy Artifacts and Iatrogenic Injury to the Gastrointestinal Tract
Many medications result in GI tract injury. Some medications associated with injury can be recognized rather specifically (Yttrium,sodium polystyrene sulfonate, sevelamer, lanthanum), others result in mitotic arrest (taxanes, colchicine) and others result in injury that mimics human disease (olmesartan, various monoclonal antibodies, mycophenolate). Certain biopsy artifacts and NSAID-associated injury are also discussed.
Originally presented on February 11, 2015 in Park City, Utah.
Elizabeth Anne Montgomery, MD
Director, Clinical Gastrointestinal Pathology, Johns Hopkins University, Baltimore, MD
Professor of Pathology, Oncology and Orthopedic Surgery, Johns Hopkins University, Baltimore, MD
Elizabeth Anne Montgomery, MD, is Professor of Pathology, Oncology and Orthopedic Surgery and Director, Clinical Gastrointestinal Pathology at Johns Hopkins University, Baltimore, MD. She is internationally known primarily for GI and soft tissue pathology, and has authored over 280 papers, written or co-written 14 books and 40 book chapters. She is also known for her teaching ability and has won many awards. Dr. Montgomery has given dozens of lecture series and seminars, both nationally and internationally, and is highly in demand as an invited lecturer.
After this presentation, participants will be able to:
- To delineate several types of medication-associated forms of injury to the GI tract.
- To discuss how medication-associated injury can mimic human disease.
University of Utah School of Medicine, Department of Pathology, and ARUP Laboratories